A Caltech Library Service

Multi-species interactions with hereditary effects and spatial diffusion

Cohen, Donald S. and Rosenblat, S. (1979) Multi-species interactions with hereditary effects and spatial diffusion. Journal of Mathematical Biology, 7 (3). pp. 231-241. ISSN 0303-6812. doi:10.1007/bf00275726.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We study the effect of spatial diffusion on oscillatory states in arbitrary multi-species growth models having hereditary terms. We show that it is a general principle that the addition of spatial diffusion to a stable oscillatory ecological community induces a periodic diffusion wave in which the original wavenumber (or phase) evolves according to a nonlinear evolution equation of generalized Burgers' type.

Item Type:Article
Related URLs:
URLURL TypeDescription ReadCube access
Additional Information:© 1979 Springer-Verlag. Received June 5, 1978; Revised November 6, 1978. Supported in part by the U.S. Army Research Office (Durham) under Contract DAHC-04-68-C-0006 and by the National Science Foundation under Grant GP-32157X2.
Funding AgencyGrant Number
Army Research Office (ARO)DAHC-04-68-C-0006
Subject Keywords:Stochastic Process; Probability Theory; Evolution Equation; Growth Model; General Principle
Issue or Number:3
Record Number:CaltechAUTHORS:20200113-133330403
Persistent URL:
Official Citation:Cohen, D.S., Rosenblat, S. Multi-species interactions with hereditary effects and spatial diffusion. J. Math. Biology 7, 231–241 (1979) doi:10.1007/BF00275726
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100685
Deposited By: Tony Diaz
Deposited On:13 Jan 2020 21:47
Last Modified:16 Nov 2021 17:56

Repository Staff Only: item control page